MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Model Number 1001780J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a multi-vessel percutaneous transluminal coronary angioplasty was performed on an 80% stenosed and mildly tortuous lesion in the left anterior descending artery and a mildly tortuous lesion in the left circumflex artery.In trying to treat the mildly tortuous right coronary artery, the 014 hi-torque balance middle weight (bmw) guide wire was being re- introduced into the guiding catheter; however, the distal portion of the guide wire was noted to have separated before entering the patient anatomy and was simply removed.The procedure was successfully completed with an unspecified bmw guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar complaints.Based on the information provided, the investigation was unable to determine a conclusive cause for the reported separation.It may be possible that the wire may have been damaged prior to re-insertion, or during the insertion process.However, this could not be confirmed because the devise was not returned.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D10, h3: device no longer returning.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10068119
Report Number2024168-2020-04367
Device Sequence Number10953996
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public08717648025976
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1001780J
Device Catalogue Number1001780J
Device Lot Number9110671
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER